Alert archive / Wisconsin / Frost Advisories in 2015

Frost Advisory 4, NWS Green Bay, WI

May 22, 20157 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 22, 2015, 2:55 PM CDT for 7 counties in Wisconsin. It took effect at May 23, 2015, 3:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 22, 2015, 2:55 PM CDT (19:55 UTC)
In effect from
May 23, 2015, 3:00 AM CDT
Expired
May 23, 2015, 7:00 AM CDT
In force
4 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 141 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2291 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WWUS73 KGRB 221955
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CDT FRI MAY 22 2015

...ONE MORE COOL NIGHT EXPECTED ACROSS NORTHERN WISCONSIN...

.HIGH PRESSURE SLOWLY PULLING AWAY FROM THE REGION WILL STILL BE
ABLE TO PROVIDE FOR MOSTLY CLEAR SKIES AND LIGHT WINDS OVER
NORTHERN WISCONSIN TONIGHT. TEMPERATURES ARE FORECAST TO FALL INTO
THE MIDDLE TO UPPER 30S AND ALLOW FOR THE FORMATION OF FROST...
ESPECIALLY IN LOW-LYING AREAS. 

WIZ005-010>013-018-019-230400-
/O.NEW.KGRB.FR.Y.0004.150523T0800Z-150523T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA...
WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO
255 PM CDT FRI MAY 22 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT SATURDAY. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE
  TO UPPER 30S TONIGHT.

* IMPACTS...SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE DAMAGED
  BY FROST IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AK
1 follow-up statement
857 
WWUS73 KGRB 230128
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
828 PM CDT FRI MAY 22 2015

...ONE MORE COOL NIGHT EXPECTED ACROSS NORTHERN WISCONSIN...

.HIGH PRESSURE WILL KEEP MOSTLY CLEAR SKIES AND LIGHT WINDS OVER
NORTHERN WISCONSIN TONIGHT. TEMPERATURES ARE FORECAST TO FALL INTO
THE LOWER TO MIDDLE 30S LATE TONIGHT...ALLOWING FROST TO DEVELOP...
ESPECIALLY IN LOW-LYING AREAS.

WIZ005-010>013-018-019-231200-
/O.CON.KGRB.FR.Y.0004.150523T0800Z-150523T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA...
WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO
828 PM CDT FRI MAY 22 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
SATURDAY...

* TEMPERATURES ARE EXPECTED TO DROP INTO THE 32 TO 37 RANGE IN
  LOW-LYING AREAS TONIGHT.

* SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE DAMAGED BY FROST
  IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TSK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 22, 12:34 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 22, 12:34 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1234 PM CDT FRI MAY 22 2015

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND SATURDAY
ISSUED AT 258 AM CDT FRI MAY 22 2015

DESPITE LIGHT WINDS AND CLEAR SKIES TEMPERATURES HAVE NOT FALLEN
AS PRECIPITOUSLY AS PREVIOUSLY FORECAST ACROSS THE NORTHERN
PORTION OF THE CWA. THE MAIN CULPRITS APPEAR TO BE HIGHER THAN
EXPECTED DEWPOINTS...WHICH ARE HELPING TO PROP UP THE AMBIENT
TEMPERATURE...AS WELL AS WARM AIR ADVECTION JUST ABOVE THE
SURFACE...WHICH IS ACTING TO LIMIT HOW FAR THE SURFACE TEMPERATURE
IS FALLING. AT THIS POINT ANOTHER HARD FREEZE APPEARS UNLIKELY
ACROSS THE NORTH AS THERE ARE ONLY A FEW SPOTS AT OR CLOSE TO
FREEZING. HOWEVER THERE IS A CHANCE SOME REMOTE LOCATIONS COULD
DIP INTO THE UPPER 20S. THEREFORE WILL LET THE CURRENT HEADLINES
RUN THEIR COURSE THIS MORNING.

HIGH PRESSURE WILL SPREAD OUT OVER THE CENTRAL GREAT LAKES
TODAY...TRACKING EAST TOWARDS THE APPALACHIANS TONIGHT AND FINALLY
OVER THE WESTERN ATLANTIC BY SATURDAY. ON THE BACKSIDE OF THE HIGH
TEMPERATURES TODAY WILL GENERALLY RISE INTO MIDDLE TO UPPER 60S
AWAY FROM LAKE MICHIGAN...WITH 50S EXPECTED NEAR THE LAKE WITH
SUNNY SKIES.

OVERNIGHT TEMPERATURES ARE EXPECTED TO RANGE FROM THE MIDDLE 30S
ACROSS THE FAR NORTH...WITH MID 40S EXPECTED ACROSS CENTRAL
WISCONSIN. WHILE SOME PATCHY FROST IS CERTAINLY POSSIBLE LATE
TONIGHT IN REMOTE AREAS ACROSS THE NORTH...THE LIKELIHOOD APPEARS
FAIRLY SMALL GIVEN THE STRUGGLES WITH FALLING TEMPERATURES TONIGHT
AND 24 MORE HOURS OF WARM AIR ADVECTION EXPECTED TODAY AND
TONIGHT.

EVEN WARMER TEMPERATURES ARE EXPECTED SATURDAY AS WARM AIR
ADVECTION CONTINUES AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM OVER
THE CENTRAL PLAINS. HIGHS ON SATURDAY ARE GENERALLY EXPECTED TO
RANGE FROM 70 TO 75...WITH 60S EXPECTED NEAR LAKE MICHIGAN. THERE
IS THE QUESTION OF LIGHT SHOWER ACTIVITY SATURDAY AS A MID LEVEL
SHORTWAVE TRACKS NORTH THROUGH THE WESTERN GREAT LAKES DURING THE
AFTERNOON HOURS. AT THIS TIME THE GFS IS THE ONLY MODEL GENERATING
QPF WITH THIS FEATURE AS IT TRACKS NORTH. INSPECTION OF MODEL
SOUNDINGS SHOW THAT WHILE THERE IS CERTAINLY MOISTURE ASSOCIATED
WITH THIS FEATURE...GENERATING QPF APPEARS TO BE DIFFICULT GIVEN
THE AMOUNT OF LOW LEVEL DRY AIR AND MID LEVEL WARMING ACTING AS AN
INHIBITOR TO LIFT PARCELS VERTICALLY GIVEN THE MEAGER INSTABILITY.

KURIMSKI.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
ISSUED AT 258 AM CDT FRI MAY 22 2015

UPPER LEVEL FLOW IS EXPECTED TO BECOME SOUTHWEST OVER THE WEEKEND
AS A RIDGE IN THE SOUTHERN BRANCH APPROACHES AND THEN PASSES
THROUGH WISCONSIN. THE FLOW WILL THEN TRANSITION TO A MORE ZONAL
PATTERN BY THE MIDDLE OF NEXT WEEK.

MODELS WERE STILL EXHIBITING TIMING ISSUES WITH THE ONSET OF
PRECIPITATION...BUT THIS TIME THE 00Z ECMWF BROUGHT QPF INTO THE
AREA SOONER THAN THE 00Z GFS. HAVE GONE WITH SLIGHT OR LOW END
CHANCE POPS...IF ANY...FOR SATURDAY NIGHT. POPS SPREAD ACROSS THE
ENTIRE AREA ON SUNDAY. BEST CHANCES FOR SHOWERS AND STORMS APPEARS
TO BE SUNDAY AFTERNOON THROUGH MONDAY...BUT SLIGHT CHANCE OR LOW
END CHANCE POPS CONTINUE THROUGH THE END OF THE FORECAST PERIOD. ABOVE
NORMAL TEMPERATURES CAN BE EXPECTED.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1234 PM CDT FRI MAY 22 2015

A SLOWLY RETREATING AREA OF HI PRES WL CONT TO BE THE MAIN WEATHER
FEATURE AFFECTING NE WI THIS AFTERNOON THRU SAT. PLEASANT FLYING
CONDITIONS ARE ON TAP WITH ONLY A GRADUAL INCREASE IN MID CLOUDS
EXPECTED ON SAT. A RELATIVELY LIGHT WIND REGIME WL ALLOW FOR A
LAKE BREEZE TO MOVE INLAND OVER ERN WI BOTH THIS AFTERNOON AND
SAT. OTHERWISE...VFR CONDITIONS TO PREVAIL OVER THE NEXT 24 TO 36
HOURS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KURIMSKI
LONG TERM......MG
AVIATION.......AK
Hazardous weather outlook, May 22, 2:45 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT FRI MAY 22 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
245 PM CDT FRI MAY 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A FROST ADVISORY HAS BEEN POSTED FOR MOST OF NORTHERN WISCONSIN.
TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE TO UPPER 30S AND
ALLOW FROST TO FORM...ESPECIALLY IN LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE AT TIMES SUNDAY THROUGH TUESDAY...AND
AGAIN LATER IN THE WEEK. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-231945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
245 PM CDT FRI MAY 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM SUNDAY THROUGH
TUESDAY...AND AGAIN LATER IN THE WEEK. MARINE FOG IS POSSIBLE
ALONG THE LAKE MICHIGAN NEARSHORE WATERS EARLY NEXT WEEK.

AK/RDM

Nearby

Frost Advisories in Wisconsin, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.